MAUDE Adverse Event Report: ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM

ABBOTT DIAGNOSTICS SCARBOROUGH, INC. ID NOW INSTRUMENT US; REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Catalog Number NAT-024
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 11/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D4-udi #:(b)(4).The remainder of the investigation remains in progress.A supplemental report will be provided after completion.
 
Event or Problem Description
The customer reported that during a storm, they experienced an electric shock and a frozen screen with the id now instrument on 16nov2023.The customer stated the shock occurred when they touched the screen of the device while it was connected to a wall outlet.The instrument was rebooted, and a different outlet was tried to no avail.As a result, the instrument was replaced.The customer confirmed there was no harm as a result of the shock.Despite due diligence, no additional information was provided.
 
Additional Manufacturer Narrative
D4-udi #: (b)(4).The release documentation for instrument pn: nat-024 and instrument serial number (b)(6) was reviewed and the instrument met all release criteria.The current overall incident rate for id now instrument shock from instrument for serial number (b)(6) based on the total quantity of devices distributed is 0.0103%.Based on the evidence available, the serial number is performing as expected.The current overall incident rate for id now instrument touchscreen not responding for serial number (b)(6) based on the total quantity of devices distributed is 0.120%.Based on the evidence available, the serial number is performing as expected.The current overall incident rate for id now instrument will not power on, display screen blank (due to no power) for serial number (b)(6) based on the total quantity of devices distributed is 0.778%.Based on the evidence available, the serial number is performing as expected.Upon receipt at abbott diagnostics scarborough, there was no response to the power button being pressed when attempting to power on the instrument.There was no power relay click and the led did not flash.The power supply status led was lit indicating power was being applied to the instrument¿s power inlet connector.The instrument was disassembled and examined for any visibly damaged components or damage to circuit boards.No visible damage was observed.Failure of the instrument to respond to a press of the power button indicates a failure of the circuit on the tray board that monitors the power button status and energizes the instrument when a button press is detected.While plugged in, the instrument was touched on the display screen and other externally accessible surfaces and no shocks were detected.User complaint of shock was not replicated.Log files were extracted and reviewed for the complaint period through the end of log activity.The log review revealed the user restarted the instrument three times in this period and all boot sequences completed normally and without error.There was no record of user input to the touchscreen interface during the complaint period.The instrument remained powered on and idle until (b)(6) 2023 when log activity ends.Log activity supports the user report of a failure of the touchscreen interface.The id now instrument does not contain any hazardous voltages that can produce an electric shock to a user.The primary supply voltage is 12 vdc and internal voltages derived from the supply voltage range 3.3 vdc to 18.6 vdc.The user likely experienced discharge of an electrostatic charge from their person to the instrument.This discharge may have damaged the display module and control circuitry resulting in both the failure of the touch interface and failure to respond to the power button press to energize the instrument.Since the customer's environment cannot be replicated, it cannot be confirmed if the storm could have negatively impacted the instrument.The user likely experienced discharge of an electrostatic charge from their person to the instrument.This discharge may have damaged the display module and control circuitry resulting in both the failure of the touch interface and failure to respond to the power button press to energize the instrument.An overall product deficiency was unable to be identified.In conclusion, abbott diagnostics scarborough, inc.Was unable to determine the exact root cause of the reported.The product will continue to be monitored and tracked.
 
Event or Problem Description
The customer reported that during a storm, they experienced an electric shock and a frozen screen with the id now instrument on (b)(6) 2023.The customer stated the shock occurred when they touched the screen of the device while it was connected to a wall outlet.The instrument was rebooted, and a different outlet was tried to no avail.As a result, the instrument was replaced.The customer confirmed there was no harm as a result of the shock.Despite due diligence, no additional information was provided.

Brand Name
ID NOW INSTRUMENT US
Common Device Name
REAL TIME NUCLEIC ACID AMPLIFICATION SYSTEM
Manufacturer (Section D)
ABBOTT DIAGNOSTICS SCARBOROUGH, INC.
10 southgate road
scarborough ME 04074
Manufacturer Contact
rachel blackwell
10 southgate road
scarborough, ME 04074
6613888803
MDR Report Key18313934
Report Number1221359-2023-01742
Device Sequence Number6278616
Product Code OOI
UDI-Device Identifier00811877010593
UDI-Public00811877010593
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161375
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberNAT-024
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/17/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown